Jump to ContentJump to Main Navigation
Show Summary Details
More options …

Demonstratio Mathematica

Editor-in-Chief: Vetro, Calogero


Covered by:
Web of Science - Emerging Sources Citation Index
Scopus
MathSciNet


CiteScore 2018: 0.47
SCImago Journal Rank (SJR) 2018: 0.265
Source Normalized Impact per Paper (SNIP) 2018: 0.714

Mathematical Citation Quotient (MCQ) 2018: 0.17

ICV 2018: 121.16

Open Access
Online
ISSN
2391-4661
See all formats and pricing
More options …
Volume 51, Issue 1

Issues

On existence of the support of a Borel measure

Piotr A. Kozarzewski
  • Faculty of Mathematics, Informatics and Mechanics, University of Warsaw, ul. Banacha 2, 02-097, Warsaw, Poland
  • Faculty of Cybernetics, Military University of Technology, ul. Gen. Witolda Urbanowicza 2, 00-908, Warsaw, Poland
  • Email
  • Other articles by this author:
  • De Gruyter OnlineGoogle Scholar
Published Online: 2018-05-30 | DOI: https://doi.org/10.1515/dema-2018-0010

Abstract

We present arguments showing that the standard notion of the support of a probabilistic Borel measure is not well defined in every topological space. Our goal is to create a “very inseparable” space and to show the existence of a family of closed sets such that each of them is of full measure, but their intersection is empty. The presented classic construction is credited to Jean Dieudonné and dates back to 1939. We also propose certain, up to our best knowledge, new simplifications.

Keywords: set theory; ordinal numbers; measure

MSC 2010: Primary: 28E15; Secondary: 03E10; 28A05

References

  • [1] Dieudonné J., Un exemple d’un espace normal non susceptible d’une structure uniforme d’espace complet, C. R. Acad. Sci. Paris, 1939, 209, 145-147Google Scholar

  • [2] Hessenberg G., Grundbegriffe der Mengenlehre: zweiter Bericht über das Unendliche in der Mathematik, Vandenhöck & Ruprecht, Göttingen, 1906Google Scholar

  • [3] Ulam S., Zur Masstheorie in der allgemeinen Mengenlehre, Fund. Math., 1930, 16, 140-150 Google Scholar

  • [4] Alexandroff A. D., Additive set functions in abstract spaces, Mat. Sbornik: 1940, 8(50), 307-348; 1941, 9(51), 563-628; 1943, 13(55), 169-238Google Scholar

  • [5] Rohlin V. A., On the fundamental ideas of measure theory, Mat. Sbornik, 1949, 25, 107-150Google Scholar

  • [6] Marczewski E., On compact measures, Fund. Math., 1953, 40, 113-124Google Scholar

  • [7] Marczewski E., Remarks on the convergence of measurable sets and measurable functions, Colloq. Math., 1955, 3, 118-124Google Scholar

  • [8] Marczewski E., Collected mathematical papers, PAN, Warszawa, 1996Google Scholar

  • [9] Bogachev V., Measure Theory, Volumes 1 and 2, Springer-Verlag Berlin Heidelberg, 2007Google Scholar

  • [10] Kałamajska A., On Young measures controlling discontinuous functions, J. Conv. Anal., 2006, 13, 177-192Google Scholar

  • [11] Kałamajska A., Kružík M., Oscillations and concentrations in sequences of gradients, ESAIM: COCV, 2008, 14, 71-104Web of ScienceGoogle Scholar

  • [12] Kružík M., Roubíček T., On the measures of DiPerna and Majda, Math. Bohem., 1997, 122, 383-399Google Scholar

  • [13] Alibert J., Bouchitté G., Non-uniform integrability and generalized Young measures, J. Convex Anal., 1997, 4, 125-145Google Scholar

  • [14] Chipot M., Kinderlehrer D., Equilibrium configurations of crystals, Arch. Rational. Mech. Anal., 1988, 103, 237-277Google Scholar

  • [15] Kružík M., Prohl A., Young measure approximation in micromagnetics, Numer. Math., 2001, 90, 291-307Google Scholar

  • [16] DiPerna R.,Majda A., Oscillations and concentrations in weak solutions of the incompressible fluid equations, Comm.Math. Phys., 1987, 108, 667-689Google Scholar

  • [17] Moschovakis Y., Notes on Set Theory, Springer Science and Business Media, 2006Google Scholar

  • [18] Hrbacek K., Jech T., Introduction to Set Theory, Third Edition, Revised and Expanded, CRC Press, 1999Google Scholar

About the article

Received: 2017-11-22

Accepted: 2018-04-12

Published Online: 2018-05-30


Citation Information: Demonstratio Mathematica, Volume 51, Issue 1, Pages 76–84, ISSN (Online) 2391-4661, DOI: https://doi.org/10.1515/dema-2018-0010.

Export Citation

© 2018 Piotr A. Kozarzewski. This work is licensed under the Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 License. BY-NC-ND 4.0

Comments (0)

Please log in or register to comment.
Log in